Comptes Rendus
Functional analysis, Harmonic analysis
Spectral multiplier theorems for abstract harmonic oscillators on UMD lattices
Comptes Rendus. Mathématique, Volume 361 (2023), pp. 835-846.

We consider operators acting on a UMD Banach lattice X that have the same algebraic structure as the position and momentum operators associated with the harmonic oscillator -1 2Δ+1 2|x| 2 acting on L 2 ( d ). More precisely, we consider abstract harmonic oscillators of the form 1 2 j=1 d (A j 2 +B j 2 ) for tuples of operators A=(A j ) j=1 d and B=(B k ) k=1 d , where iA j and iB k are assumed to generate C 0 groups and to satisfy the canonical commutator relations. We prove functional calculus results for these abstract harmonic oscillators that match classical Hörmander spectral multiplier estimates for the harmonic oscillator -1 2Δ+1 2|x| 2 on L p ( d ). This covers situations where the underlying metric measure space is not doubling and the use of function spaces that are not particularly well suited to extrapolation arguments. For instance, as an application we treat the harmonic oscillator on mixed norm Bargmann–Fock spaces. Our approach is based on a transference principle for the Schrödinger representation of the Heisenberg group that allows us to reduce the problem to the study of the twisted Laplacian on the Bochner spaces L 2 ( 2d ;X). This can be seen as a generalisation of the Stone–von Neumann theorem to UMD lattices X that are not Hilbert spaces.

Received:
Accepted:
Published online:
DOI: 10.5802/crmath.370
Classification: 47A60, 42B15, 43A80, 47A13, 47D03, 47G30, 81S05
Keywords: spectral multipliers, harmonic oscillator, twisted convolutions, canonical commutation relations, Weyl pseudo-differential calculus, UMD spaces, transference, $H^\infty $-calculus, Hörmander calculus
Jan van Neerven 1; Pierre Portal 2; Himani Sharma 3

1 Delft Institute of Applied Mathematics, Delft University of Technology, P.O. Box 5031, 2600 GA Delft, The Netherlands
2 The Australian National University, Mathematical Sciences Institute, Hanna Neumann Building, Ngunnawal and Ngambri Country, Canberra ACT 2601, Australia
3 The Australian National University, Mathematical Sciences Institute, Hanna Neumann Building, Ngunnawal and Ngambri Country, Canberra ACT 2601, Australia.
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{CRMATH_2023__361_G5_835_0,
     author = {Jan van Neerven and Pierre Portal and Himani Sharma},
     title = {Spectral multiplier theorems for abstract harmonic oscillators on {UMD} lattices},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {835--846},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {361},
     year = {2023},
     doi = {10.5802/crmath.370},
     language = {en},
}
TY  - JOUR
AU  - Jan van Neerven
AU  - Pierre Portal
AU  - Himani Sharma
TI  - Spectral multiplier theorems for abstract harmonic oscillators on UMD lattices
JO  - Comptes Rendus. Mathématique
PY  - 2023
SP  - 835
EP  - 846
VL  - 361
PB  - Académie des sciences, Paris
DO  - 10.5802/crmath.370
LA  - en
ID  - CRMATH_2023__361_G5_835_0
ER  - 
%0 Journal Article
%A Jan van Neerven
%A Pierre Portal
%A Himani Sharma
%T Spectral multiplier theorems for abstract harmonic oscillators on UMD lattices
%J Comptes Rendus. Mathématique
%D 2023
%P 835-846
%V 361
%I Académie des sciences, Paris
%R 10.5802/crmath.370
%G en
%F CRMATH_2023__361_G5_835_0
Jan van Neerven; Pierre Portal; Himani Sharma. Spectral multiplier theorems for abstract harmonic oscillators on UMD lattices. Comptes Rendus. Mathématique, Volume 361 (2023), pp. 835-846. doi : 10.5802/crmath.370. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.370/

[1] Alex Amenta; Emiel Lorist; Mark Veraar Rescaled extrapolation for vector-valued functions, Publ. Mat., Barc., Volume 63 (2019) no. 1, pp. 155-182 | DOI | Zbl

[2] Divyang G. Bhimani; Rakesh Balhara; Sundaram Thangavelu Hermite multipliers on modulation spaces, Analysis and partial differential equations: Perspectives from developing countries (Springer Proceedings in Mathematics & Statistics), Volume 275, Springer, 2019, pp. 42-64 | Zbl

[3] Divyang G. Bhimani; Ramesh Manna; Fabio Nicola; Sundaram Thangavelu; S. Ivan Trapasso Phase space analysis of the Hermite semigroup and applications to nonlinear global well-posedness, Adv. Math., Volume 392 (2021), 107995, 18 pages | Zbl

[4] Ronald R. Coifman; Guido Weiss Transference methods in analysis, Regional Conference Series in Mathematics, 31, American Mathematical Society, 1976

[5] Luc Deleaval; Mikko Kemppainen; Christoph Kriegler Hörmander functional calculus on UMD lattice valued L p spaces under generalised Gaussian estimates, J. Anal. Math., Volume 145 (2021) no. 1, pp. 177-234 | DOI | Zbl

[6] Luc Deleaval; Christoph Kriegler Maximal Hörmander Functional Calculus on L p spaces and UMD lattices (2022) (https://arxiv.org/abs/2203.03263)

[7] Xuan Thinh Duong; Adam Sikora; Lixin Yan Weighted norm inequalities, Gaussian bounds and sharp spectral multipliers, J. Funct. Anal., Volume 260 (2011) no. 4, pp. 1106-1131 | DOI | Zbl

[8] Antonius F. M. ter Elst; Joachim Rehberg Consistent operator semigroups and their interpolation, J. Oper. Theory, Volume 82 (2019) no. 1, pp. 3-21 | DOI | Zbl

[9] Arthur Erdélyi; Wilhelm Magnus; Fritz Oberhettinger; Francesco G. Tricomi Higher transcendental functions. Vol. I & II, Bateman Manuscript Project, McGraw-Hill, 1953

[10] Hans G. Feichtinger; Karlheinz Gröchenig Gabor wavelets and the Heisenberg group: Gabor expansions and short time Fourier transform from the group theoretical point of view, Wavelets: A tutorial in theory and applications (Wavelet Analysis and Its Applications), Volume 2, Academic Press Inc., 1992, pp. 359-398 | DOI | Zbl

[11] Jose L. Rubio de Francia Martingale and integral transforms of Banach space valued functions, Probability and Banach spaces (Zaragoza, 1985) (Lecture Notes in Mathematics), Volume 1221, Springer, 1985, pp. 195-222 | DOI | Zbl

[12] José García-Cuerva; Giancarlo Mauceri; Stefano Meda; Peter Sjögren; José Luis Torrea Functional calculus for the Ornstein–Uhlenbeck operator, J. Funct. Anal., Volume 183 (2001) no. 2, pp. 413-450 | DOI | Zbl

[13] D. J. H. Garling; Przemyslaw Wojtaszczyk Some Bargmann spaces of analytic functions, Function spaces. The second conference (Edwardsville, IL, 1994) (Lecture Notes in Pure and Applied Mathematics), Volume 172, Marcel Dekker, 1995, pp. 123-138 | Zbl

[14] Markus Haase Transference principles for semigroups and a theorem of Peller, J. Funct. Anal., Volume 261 (2011) no. 10, pp. 2959-2998 | DOI | Zbl

[15] Brian C. Hall Quantum theory for mathematicians, Graduate Texts in Mathematics, 136, Springer, 2013 | DOI

[16] Sean Harris Optimal angle of the holomorphic functional calculus for the Ornstein–Uhlenbeck operator, Indag. Math., New Ser., Volume 30 (2019) no. 5, pp. 854-861 | DOI | Zbl

[17] Tuomas Hytönen The vector-valued nonhomogeneous Tb theorem, Int. Math. Res. Not., Volume 2014 (2014) no. 2, pp. 451-511 | DOI | Zbl

[18] Tuomas Hytönen; Jan van Neerven; Mark Veraar; Lutz Weis Analysis in Banach spaces, Volume I: Martingales and Littlewood–Paley theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, 63, Springer, 2016 | DOI

[19] Tuomas Hytönen; Jan van Neerven; Mark Veraar; Lutz Weis Analysis in Banach spaces, Volume II: Probabilistic methods and operator theory, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge, 67, Springer, 2017 | DOI

[20] Marius Junge; Tao Mei; Javier Parcet; Runlian Xia Algebraic Calderón–Zygmund theory, Adv. Math., Volume 376 (2021), 107443, 73 pages | Zbl

[21] Christoph Kriegler; Lutz Weis Spectral multiplier theorems via H -calculus and R-bounds, Math. Z., Volume 289 (2018) no. 1-2, pp. 405-444 | DOI | Zbl

[22] Peer C. Kunstmann; Lutz Weis Maximal L p -regularity for parabolic equations, Fourier multiplier theorems and H -functional calculus, Functional analytic methods for evolution equations (Lecture Notes in Mathematics), Volume 1855, Springer, 2004, pp. 65-311 | DOI | Zbl

[23] Peter Meyer-Nieberg Banach lattices, Universitext, Springer, 1991 | DOI

[24] Jan van Neerven; Pierre Portal The Weyl calculus with respect to the Gaussian measure and restricted L p -L q boundedness of the Ornstein–Uhlenbeck semigroup in complex time, Bull. Soc. Math. Fr., Volume 146 (2018) no. 4, pp. 691-712 | DOI | Zbl

[25] Jan van Neerven; Pierre Portal The Weyl calculus for group generators satisfying the canonical commutation relations, J. Oper. Theory, Volume 83 (2020) no. 2, pp. 253-298 | DOI | Zbl

[26] Jaak Peetre The Weyl transform and Laguerre polynomials, Matematiche, Volume 27 (1972), pp. 301-323 | Zbl

[27] Fulvio Ricci; Elias M. Stein Harmonic analysis on nilpotent groups and singular integrals. I: Oscillatory integrals, J. Funct. Anal., Volume 73 (1987), pp. 179-194 | DOI | Zbl

[28] Sundaram Thangavelu Multipliers for Hermite expansions, Rev. Mat. Iberoam., Volume 3 (1987) no. 1, pp. 1-24 | DOI | Zbl

[29] Sundaram Thangavelu Lectures on Hermite and Laguerre expansions, Mathematical Notes (Princeton), 42, Princeton University Press, 1993 | DOI

Cited by Sources:

Comments - Policy


Articles of potential interest

Change of angle in tent spaces

Pascal Auscher

C. R. Math (2011)


Marcinkiewicz r-classes and Fourier series expansions of operator ergodic Stieltjes convolutions

Earl Berkson

C. R. Math (2013)


A q-deformation of true-polyanalytic Bargmann transforms when q -1 >1

Othmane El Moize; Zouhaïr Mouayn

C. R. Math (2021)